MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The evaluation confirmed the customer's complaint of distal end damage.A visual inspection on the received condition and found the probe tip for the balloon groove at the distal end side broken off; missing portion not returned for evaluation.The bending section is also loose at the distal end side.Additionally, the distal end body has a bluish stain at the biopsy channel opening, as well as, deep scrape marks.The bending section cover, bending section cover glue and insertion tube are found to be non-olympus parts.The device passed the leak test.The device was serviced and returned to the user facility.
 
Event or Problem Description
Olympus was informed that the distal end button fell off from the device and the distal tip is missing.The channel is stained black at the tip.It was also reported that the event occurred during reprocessing of the device.No additional information was provided.
 
Additional Manufacturer Narrative
A device history record (dhr) did not find any defects or nonconformities.All records indicate that the device was manufactured in accordance with all applicable procedures.Per the instructions for use: "do not apply shock to the distal end of the insertion section, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.".

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10125543
Report Number2951238-2020-00452
Device Sequence Number3014524
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;